Alert archive / Montana / Winter Storm Warnings in 2007

Winter Storm Warning 9, NWS Great Falls, MT

April 19, 2007

NWS Great Falls, MT issued this winter storm warning at Apr 19, 2007, 8:01 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2007, 8:01 AM MDT (14:01 UTC)
Expired
Apr 19, 2007, 8:56 PM MDT
In force
13 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 191401
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
801 AM MDT THU APR 19 2007

MTZ011-047-051-192215-
/O.NEW.KTFX.WS.W.0009.070419T1401Z-070420T0000Z/
/O.CON.KTFX.SN.Y.0013.000000T0000Z-070420T0000Z/
HILL-BLAINE-FERGUS-
INCLUDING THE CITIES OF...HAVRE...CHINOOK...LEWISTOWN
801 AM MDT THU APR 19 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON
   ABOVE 4000 FEET...
...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON BELOW 4000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON
FOR ELEVATIONS ABOVE 4000 FEET. A SNOW ADVISORY REMAINS IN EFFECT
UNTIL 6 PM MDT THIS AFTERNOON FOR LOWER ELEVATIONS.

SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED BELOW 4000 FEET
WITH ACCUMULATIONS OF 4 TO 8 INCHES EXPECTED FOR ELEVATIONS ABOVE
4000 FEET. LOCAL ACCUMULATIONS NEAR ONE FOOT ARE LIKELY IN THE
HIGHER MOUNTAINS. WEST TO NORTHWEST WINDS OF 10 TO 20 MPH WITH
OCCASIONAL GUSTS TO 30 MPH ARE ALSO EXPECTED DURING THIS TIME.
THESE WINDS WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT
TIMES IN BLOWING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ009-010-012-013-044>046-049-050-192215-
/O.CON.KTFX.SN.Y.0013.000000T0000Z-070420T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU-
TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD
801 AM MDT THU APR 19 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER THE PLAINS
WITH SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE MOUNTAINS. WEST
TO NORTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO
30 MPH ARE ALSO EXPECTED DURING THIS TIME. THESE WINDS WILL
REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN BLOWING
SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS45 KTFX 192138
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
338 PM MDT THU APR 19 2007

MTZ011-047-051-200000-
/O.CON.KTFX.WS.W.0009.000000T0000Z-070420T0000Z/
/O.CON.KTFX.SN.Y.0013.000000T0000Z-070420T0000Z/
HILL-BLAINE-FERGUS-
INCLUDING THE CITIES OF...HAVRE...CHINOOK...LEWISTOWN
338 PM MDT THU APR 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON ABOVE 4000 FEET...
...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON BELOW 4000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SNOW...HEAVY AT TIMES...CONTINUES TO FALL OVER THE AREA THIS
AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED BELOW
4000 FEET WITH ACCUMULATIONS OF 4 TO 8 INCHES EXPECTED FOR
ELEVATIONS ABOVE 4000 FEET. LOCAL ACCUMULATIONS NEAR ONE FOOT ARE
LIKELY IN THE HIGHER MOUNTAINS. NORTHWEST WINDS OF 10 TO 20 MPH
WITH OCCASIONAL GUSTS TO 30 MPH ARE EXPECTED THIS AFTERNOON
REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN BLOWING
SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ009-010-012-013-044>046-049-050-200000-
/O.CON.KTFX.SN.Y.0013.000000T0000Z-070420T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU-
TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD
338 PM MDT THU APR 19 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER THE PLAINS
WITH SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE MOUNTAINS. NORTHWEST
WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 35 MPH ARE EXPECTED
DURING THIS TIME REDUCING VISIBILITIES TO LESS THAN ONE MILE AT
TIMES IN BLOWING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KTFX 200007
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
607 PM MDT THU APR 19 2007

MTZ009-010-012-013-044>046-049-050-200115-
/O.EXP.KTFX.SN.Y.0013.000000T0000Z-070420T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU-
TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...GREAT FALLS...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD
607 PM MDT THU APR 19 2007

...SNOW ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE SNOW ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. 

LIGHT SNOW WILL CONTINUE THIS AFTERNOON THROUGH TONIGHT.
ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED BY
EARLY MORNING.

$$

MTZ011-047-051-200600-
/O.EXT.KTFX.WS.W.0009.000000T0000Z-070420T0600Z/
/O.EXT.KTFX.SN.Y.0013.000000T0000Z-070420T0600Z/
HILL-BLAINE-FERGUS-
INCLUDING THE CITIES OF...HAVRE...CHINOOK...LEWISTOWN
607 PM MDT THU APR 19 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT ABOVE 4000 FEET...
...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT 
   BELOW 4000 FEET...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

SNOW...HEAVY AT TIMES...CONTINUES TO FALL OVER THE AREA THIS
AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED BELOW
4000 FEET WITH ACCUMULATIONS OF 4 TO 8 INCHES EXPECTED FOR
ELEVATIONS ABOVE 4000 FEET. LOCAL ACCUMULATIONS NEAR ONE FOOT ARE
LIKELY IN THE HIGHER MOUNTAINS. NORTHWEST WINDS OF 10 TO 20 MPH
WITH OCCASIONAL GUSTS TO 30 MPH ARE EXPECTED THIS AFTERNOON
REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN BLOWING
SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 200256
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
856 PM MDT THU APR 19 2007


MTZ011-047-051-200400-
/O.CAN.KTFX.WS.W.0009.000000T0000Z-070420T0600Z/
/O.CAN.KTFX.SN.Y.0013.000000T0000Z-070420T0600Z/
HILL-BLAINE-FERGUS-
INCLUDING THE CITIES OF...HAVRE...CHINOOK...LEWISTOWN
856 PM MDT THU APR 19 2007

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING AND THE SNOW ADVISORY.

SNOW HAS DIMINISHED OVER THE AREA. ADDITIONAL SNOW IS EXPECTED TO
FALL THROUGH THE NIGHT WITH SNOW AMOUNTS 1 TO 2 INCHES.
THEREFORE...THE WINTER STORM WARNING FOR ABOVE 4000 FEET AND THE
SNOW ADVISORY FOR BELOW 4000 FEET IS CANCELED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 19, 7:56 AM MDT, 5 minutes earlier.

Area forecast discussion, Apr 19, 7:56 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
756 AM MDT THU APR 19 2007

.UPDATE...
AFTER LOOKING AT MODEL GUIDANCE AND PRECIPITATION GUIDANCE FROM
THE NATIONAL CENTER HAVE DECIDED TO ISSUE A WINTER STORM WARNING
ABOVE 4000 FT FOR THE EASTERN ZONES. NOT SURE HOW WIDESPREAD THE
HEAVY SNOW WILL BE IN THIS AREA BUT PRETTY SURE AT LEAST A FEW
AREAS WILL SEE HEAVY SNOW SO HAVE DECIDED TO GO AHEAD AND ISSUE
THE WINTER WEATHER HIGHLIGHT. BLANK

&&

.PREV DISCUSSION... (ISSUED 539 AM MDT THU APR 19 2007)

DISCUSSION...

TODAY THROUGH SATURDAY...THE UPPER LEVEL LOW PRESSURE TROF IS MOVING
VERY SLOWLY AND CONTINUES TO AFFECT THE LOCAL AREA. SOUTHEAST FLOW
ALOFT REMAINS OVER THE ZONES AND A WIDESPREAD AREA OF CONVERGENCE
AND UPWARD VERTICAL VELOCITIES SPREAD ACROSS THE NORTHEASTERN ZONES
BY MID-DAY THROUGH EARLY NIGHT. MIX OF RAIN AND SNOW...AND NOT
NEARLY THE QPF OF YESTERDAY. WILL KEEP THE CURRENT ADVISORIES
ALTHOUGH SNOW ACCUMULATIONS WILL BE SPOTTY WITH THE MIX OF SNOW AND
RAIN. LOW LEVEL MOISTURE REMAINS THROUGH MIDNIGHT...AND AIRMASS
BEGINS TO DRY THROUGH THE NIGHT.  FLOW ALOFT SWITCHES TO THE
SOUTHWEST BY LATE SATURDAY AFTERNOON AND EVENING.  AIRMASS COULD
BECOME SLIGHTLY UNSTABLE WITH ADDITIONAL MOISTURE. WILL MENTION
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE SOUTHWEST
SATURDAY AFTERNOON.  THE AIRMASS REMAINS COOL INTO SATURDAY WITH
TEMPS REMAINING BELOW NORMALS. ZELZER

SATURDAY NIGHT THROUGH TUESDAY NIGHT...A WEAK UPPER LEVEL SYSTEM
WILL BE EXITING THE REGION SATURDAY NIGHT AS A WEAK RIDGE BUILDS
OVER THE AREA. WILL KEEP SOME LOW POPS IN THE FORECAST OVER THE
EASTERN AND SOUTHERN PARTS OF THE FORECAST AREA SATURDAY NIGHT. THE
RIDGE ON SUNDAY WILL BE SHORT LIVED AS ANOTHER WAVE AFFECTS THE AREA
SUNDAY NIGHT AND MONDAY. MAIN STORM TRACK WILL BE SOUTH OF THE
STATE...THUS THE HIGHEST POPS WILL BE OVER SOUTHWEST MONTANA.
TEMPERATURES WILL BE NEAR NORMAL SUNDAY AND MONDAY UNDER THIS
PATTERN. A STRONGER UPPER LEVEL RIDGE MOVING OVER THE STATE WILL
BRING DRY AND WARMER CONDITIONS FOR TUESDAY. MEIER

WEDNESDAY AND THURSDAY...DURING THIS PERIOD A HIGH PRESSURE GIVES
WAY TO A WESTERLY FLOW ALOFT ALLOWING WEAK PACIFIC DISTURBANCES TO
FLOW THROUGH. A CHANCE FOR MOUNTAIN PRECIPITATION WITH A SLIGHT
CHANCE FOR THE PLAINS. TEMPERATURES WILL BE NEAR NORMAL FOR MOST
AREAS. SAUCIER

AVIATION...
UPDATED 1139Z.
DEEP UPPER LEVEL LOW MOVING INTO NORTHERN WYOMING AND SOUTHERN
MONTANA WILL BRING WIDESPREAD RAIN AND SNOW TO THE AREA. BY 15Z MOST
OF THE RAIN WILL HAVE TURNED TO SNOW. EXPECT PERSISTENT SNOW THROUGH
THE MORNING IN THE KGTF AND KBZN AREAS AND ALL DAY IN THE KHVR, KLWT
AND KCTB AREAS. CEILINGS WILL BE BELOW 1000 FEET AND VISIBILITY WILL
BE BELOW A MILE AND A HALF MOST OF THE DAY IN KLWT AND KHVR. IN
AREAS OF DENSE FOG OR HEAVY SNOW VISIBILITY WILL FALL TO 1/4 OF A
MILE AND CEILINGS WILL LOWER TO 100 FEET. CONDITIONS WILL START TO
IMPROVE AFTER 18Z OVER SOUTHWEST MONTANA AND AFTER 03Z ACROSS NORTH
CENTRAL MONTANA. MEIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  38  29  52  30 /  70  20  10  10
CTB  38  28  47  27 /  70  40  10  10
HLN  43  31  55  33 /  60  10  20  20
BZN  42  26  55  29 /  70  20  20  30
WEY  33  16  42  21 /  60  30  30  30
DLN  41  26  51  32 /  40  10  20  30
HVR  37  32  55  30 /  90  70  10  10
LWT  38  27  54  32 /  90  30  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR MTZ009>013-
044>047-049>051 (MTZ011-047-051 BELOW 4000 FEET).

WINTER STORM WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR MTZ011-
047-051 ABOVE 4000 FEET.

&&

SHORT TERM...BLANK
LONG TERM...DC WILLIAMSON
AVIATION...DC WILLIAMSON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 19, 5:02 AM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
502 AM MDT THU APR 19 2007

MTZ008-014-015-048-052>055-201115-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
502 AM MDT THU APR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009>013-044>047-049>051-201115-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-
JUDITH BASIN-FERGUS-
502 AM MDT THU APR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON.

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER THE PLAINS
WITH SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE MOUNTAINS. WEST TO
NORTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH
ARE ALSO EXPECTED DURING THIS TIME. THESE WINDS WILL REDUCE
VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.